Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 118, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 11, 2006, 2:49 PM MDT for Scotts Bluff County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2006, 2:49 PM MDT (20:49 UTC)
- Expired
- Sep 11, 2006, 3:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:23 PM MDT, 26 minutes earlier.
Area forecast discussion, Sep 11, 2:23 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT MON SEP 11 2006 .SHORT TERM...THROUGH TUE NIGHT. PRECIPITATION CURRENTLY ON THE RADAR SHOULD END THIS EVENING AS THE SHORTWAVE VORTICITY MAXIMUM THAT TRIGGERED THE RAIN MOVES SOUTH SOUTHEAST OUT OF THE CYS FORECAST AREA. MOISTURE WILL DIMINISH TONIGHT AND TUE LOOKS TO BE MOSTLY SUNNY THANKS TO A DOME OF UPPER LEVEL HIGH PRESSURE CENTERED TO OUR SOUTHWEST. NORTHWESTERLY FLOW ALOFT TUE WILL START TO BACK TO MORE WESTERLY AS THE UPPER HIGH LOSES STRENGTH. TEMPERATURES TUE WILL BE 5 TO 10 DEG F WARMER THAN TODAY AS HEIGHTS RISE AND THE DRIER AIRMASS PERMITS MORE INSOLATION AND SUBSEQUENT SURFACE HEATING. OVERNIGHT TEMPS TONIGHT AND TUE NIGHT WILL BE PRETTY CLOSE TO NORMAL...WITH TONIGHT BEING A FEW DEGREES COOLER THAN TUE NIGHT. .LONG TERM...WEDNESDAY THROUGH MONDAY...POTENTIAL RED FLAG DAY FOR WEDNESDAY WITH LOW PRESSURE SPINNING UP IN NORTHEAST WYOMING AND A FAVORABLE SOUTHWEST GRADIENT ACROSS CARBON AND ALBANY COUNTIES. HUMIDITIES WILL NOSEDIVE UNDER THIS SCENARIO. SOME SIGNS THAT FALL IS AROUND THE CORNER WITH APPROACHING SYSTEM FOR LATE IN THE WEEK. MODELS ARE STILL HAVING TROUBLE PLACING THE TRACK OF THIS SYSTEM...WHICH THEY TEND TO DO DURING THIS TRANSITION PERIOD. 12Z GFS AND ECMWF TAKE THE LOW CENTER FARTHER SOUTH ALONG THE WEST COAST THAN THE 00Z RUN AND THEN SWING IT EAST THROUGH WYOMING... WITH MAIN DIFFERENCE BEING THE ECMWF IS QUICKER. 12Z UKMET TENDS TO SUPPORT THIS SOLUTION ALSO. THIS WOULD BRING A WETTER SCENARIO TO THE REGION SO HAVE PUT PRECIP MENTION BACK INTO THE FORECAST FOR FRIDAY THROUGH SUNDAY. WILL MORE THAN LIKELY SEE OUR FIRST HIGH WIND EVENT OF THE SEASON SOMETIME FRIDAY OR SATURDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ROBINSON LONG TERM....POMEROY
Hazardous weather outlook, Sep 11, 11:00 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1100 AM MDT MON SEP 11 2006 NEZ001>003-019>021-054-055-WYZ059>070-121700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1100 AM MDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...PRIMARILY EAST OF THE SOUTHEAST WYOMING MOUNTAINS. THE STORMS WILL MOVE SOUTHEAST OUT OF WYOMING BY THIS EVENING...BUT MAY PERSIST EARLY THIS EVENING OVER THE NEBRASKA PANHANDLE. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HALF INCH HAIL IN ADDITION TO WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY AND SATURDAY DUE TO A COLD FRONT THAT IS EXPECTED TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 11, 2:27 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
227 PM MDT MON SEP 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 6 N TORRINGTON 42.15N 104.18W
09/11/2006 E0.50 INCH GOSHEN WY TRAINED SPOTTER
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.